Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 17, 2020, 9:50 AM PST for 5 counties in Nevada. It took effect at Nov 17, 2020, 12:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 9:50 AM PST (17:50 UTC)
- In effect from
- Nov 17, 2020, 12:00 PM PST
- Expired
- Nov 18, 2020, 1:21 PM PST
- In force
- 25 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 111 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS75 KLKN 171750 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 950 AM PST Tue Nov 17 2020 NVZ030-036-037-040-180200- /O.NEW.KLKN.WI.Y.0023.201117T2000Z-201118T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 950 AM PST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County, Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust with reduced visibilities will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-180200- /O.NEW.KLKN.WI.Y.0023.201117T2000Z-201119T0000Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 950 AM PST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
221 WWUS75 KLKN 180302 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 702 PM PST Tue Nov 17 2020 NVZ030-036-037-040-180415- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-201118T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 702 PM PST Tue Nov 17 2020 ...WIND ADVISORY HAS EXPIRED... Winds over much of northern and central Nevada have decreased below advisory levels. They will still be breezy sometimes overnight. Some suspended dust or haze will also occur. $$ NVZ035-181815- /O.CON.KLKN.WI.Y.0023.000000T0000Z-201119T0000Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 702 PM PST Tue Nov 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
876 WWUS75 KLKN 181004 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 204 AM PST Wed Nov 18 2020 NVZ035-190000- /O.CON.KLKN.WI.Y.0023.000000T0000Z-201119T0000Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 204 AM PST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...White Pine County. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust will reduce visibility in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
419 WWUS75 KLKN 182121 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 121 PM PST Wed Nov 18 2020 NVZ035-182230- /O.CAN.KLKN.WI.Y.0023.000000T0000Z-201119T0000Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 121 PM PST Wed Nov 18 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds across White Pint county have diminished to below advisory thresholds. Although some localized gusts to 35 mph are possible, the threat for stronger winds has subsided. Therefore the advisory is being canceled. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:13 AM PST, 7 hours 37 minutes earlier.
Area forecast discussion, Nov 17, 2:13 AM PST, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Elko NV 213 AM PST Tue Nov 17 2020 .SYNOPSIS...Temperatures will warm nicely into the 60s this afternoon ahead of a Pacific weather system. Winds will be quite gusty today ahead a colder air mass expected to settle into the region through at least midweek. Another disturbance will bring additional chances for precipitation across central Nevada by the end of the week. && .SHORT TERM...Today through Thursday. A pronounced Pacific trough will move into the coastal states bringing several changes to the weather across northern and central Nevada during the next couple of days. The first will be enhanced south-southwest winds beginning late this morning and lasting into the late afternoon hours as a robust mid-level jet approaches the state. Sustained SSW surface winds will be 25 mph or less with gusts approaching 35 mph. Warm advection pattern today will allow temperatures to rise well into the 60s in many valleys south of I-80 today in addition to raising snow levels considerably prior to onset of precipitation. A mix of valley rain and mountain snow are expected tonight with snow levels around 7000 feet so minimal impacts are expected. However, at least some snow is expected along higher passes, the warm temperatures in the 60s today will provide a buffer to prevent accumulation Wednesday morning. Main band of precipitation moves through Wednesday, diminishing through Thursday. A few snow showers could linger across far northern Nevada Thursday accompanied by lighter winds. Advancing and expanding cloud cover today through tonight will yield relatively warm lows in the lower to middle 30s, cooling back down to the 20s Wednesday night. .LONG TERM...Thursday night through next Monday. A weak shortwave pushes through the region overnight Thursday through Friday. This looks more like a fairly weak system, but we are not ruling out light snow showers mainly in the higher elevations of White Pine county. Some guidance has also pointed to northeastern Nevada for light snow showers as well, but there is lower confidence behind that. Overnight lows should mostly be in the 20s, but some teens A weak shortwave ridge starts to build in on late Friday, and is expected to last through late Saturday night. Though weak, it should keep weather quiet. The northwesterly flow aloft helps to keep temperatures on the cooler side. Highs on both days will be in the 40s, with northern Nye possibly seeing some low 50s. Overnight lows aim for the teens and 20s, but a few single digit lows are possible. Another disturbance tries to push in to our region on Monday, orienting the flow aloft to a more westerly direction. Guidance has been all over the place as to where the precipitation wants to go, but at this time it looks like the best chance is going to be in northern Nevada. As newer model runs come in, we can get a better idea as to how this disturbance will play out. && .AVIATION...VFR conditions at all terminals over the next 24 hours. Winds will increase Tuesday morning, with strongest winds across central NV. KTPH and KELY will have southerly winds of 20-27G30-37KT Tuesday afternoon. Lighter winds of 10-20G20-30KT across northern NV sites including KWMC KBAM and KEKO on Tuesday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/84/84
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.